Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 621, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2019, 9:35 PM CDT for Woodward County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2019, 9:35 PM CDT (02:35 UTC)
- Expired
- Jun 18, 2019, 10:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Woodward County, OK
The radar
The Vance AFB radar (KVNX), 99 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:04 PM CDT | HAIL 1.5 | Quinlan, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 9:29 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.7
The text
As transmitted.
247
WUUS54 KOUN 190235
SVROUN
OKC153-190315-
/O.NEW.KOUN.SV.W.0621.190619T0235Z-190619T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
935 PM CDT Tue Jun 18 2019
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Woodward County in northwestern Oklahoma...
* Until 1015 PM CDT.
* At 935 PM CDT, a severe thunderstorm was located 5 miles northeast
of Sharon, moving east at 15 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Woodward, Mooreland, Sharon and Quinlan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3627 9896 3627 9934 3642 9939 3654 9896
TIME...MOT...LOC 0235Z 261DEG 13KT 3635 9929
HAIL...1.50IN
WIND...<50MPH
$$
BRB1 follow-up statement
596
WWUS54 KOUN 190248
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
948 PM CDT Tue Jun 18 2019
OKC153-190315-
/O.CON.KOUN.SV.W.0621.000000T0000Z-190619T0315Z/
Woodward OK-
948 PM CDT Tue Jun 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN WOODWARD COUNTY...
At 947 PM CDT, a severe thunderstorm was located near Mooreland,
moving east at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Mooreland and Quinlan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3629 9931 3643 9935 3654 9896 3630 9896
TIME...MOT...LOC 0247Z 255DEG 18KT 3639 9919
HAIL...1.50IN
WIND...<50MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:43 PM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jun 18, 2:43 PM CDT, 6 hours 52 minutes before
Area Forecast Discussion National Weather Service Norman OK 243 PM CDT Tue Jun 18 2019 .DISCUSSION... Showers/storms will develop and move across the area through early Wednesday. There are several areas where initial storm development could occur this afternoon/early evening. One area is in southern Kansas down into portions of northern. Another is near the dryline in portions of the Texas panhandle and west Texas moving towards the fa. Any late afternoon/early evening storms could be discrete supercells with very large hail and strong wind gusts possible. There is also a low tornado risk with these storms. The storms are expected to merge into one or more storm complexes that move across the area later this evening into early Wednesday. These storms could also be severe with damaging wind threat becoming an increasing concern while the hail size and potential for tornadoes are expected to decrease. In addition to the potential for severe storms, heavy rain could lead to flooding in some locations late this evening into early Wednesday. Models show a boundary near the Red River area by Wednesday afternoon with storm development possible near the boundary, mainly in SE portions of the fa. Some of these storms could become strong to severe as well, although what happens Wednesday will be dependent on what occurs tonight into tomorrow morning. A brief dry period could be possible for much of the area Thursday into part of the day Friday. However, surface heating and any subtle disturbance in the flow that models can not resolve may lead to some storm development. The upper pattern will shift to SW flow Friday with a shortwave approaching and moving across the central/southern Plains over the weekend bringing another chance for showers/storms to the fa. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 85 64 92 / 70 20 10 0 Hobart OK 66 89 65 95 / 50 10 0 0 Wichita Falls TX 69 92 69 100 / 40 20 10 0 Gage OK 62 84 61 93 / 60 10 0 10 Ponca City OK 65 81 62 89 / 90 20 0 0 Durant OK 70 90 69 93 / 50 30 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/99
Hazardous weather outlook, Jun 18, 12:33 PM CDT, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1233 PM CDT Tue Jun 18 2019 OKZ004>048-050>052-TXZ083>090-191745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1233 PM CDT Tue Jun 18 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an enhanced risk for severe thunderstorms across much of western, northern, and central Oklahoma surrounded by a slight risk in western north Texas and south central Oklahoma for late this afternoon into the overnight hours. Strong to severe storms will be possible late this afternoon and evening when storms will form in southern Kansas, possibly into northern Oklahoma, and near a dryline in the Texas panhandle and west Texas, spreading into Oklahoma and north Texas this evening. Initially the storms could be discrete but will likely merge into one or more complexes as they make their way east and southeast across the area this evening and overnight. Initially the impacts will be very large hail up to the size of baseballs and strong wind gusts. As the storms merge, the primary threat will shift to damaging winds with hail likely decreasing in size. There is also a low risk for tornadoes late this afternoon and evening, especially with the initial storm development, with the potential likely decreasing late this evening and overnight. .Heavy Rain and Flooding... Heavy rain associated with thunderstorms late this afternoon into the overnight period may result in flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances will return Wednesday afternoon and evening across portions of southern Oklahoma and north Texas. There is a slight risk for severe storms across portions of south central Oklahoma. Friday into the weekend will see additional thunderstorm chances... with strong to severe storms remaining possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 18, 3:44 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
344 PM CDT Tue Jun 18 2019
OKZ007-182115-
Grant OK-
344 PM CDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grant County Until
415 PM CDT...
AT 343 PM CDT, a strong thunderstorm was located near Medford, moving
northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3698 9746 3694 9746 3672 9775 3684 9792
3700 9779 3700 9749
TIME...MOT...LOC 2043Z 219DEG 20KT 3684 9778
ZwinkSpecial weather statement, Jun 18, 4:44 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
444 PM CDT Tue Jun 18 2019
OKZ008-013-182215-
Kay OK-Noble OK-
444 PM CDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and north
central Noble Counties Until 515 PM CDT...
AT 439 PM CDT, a strong thunderstorm was located near Tonkawa, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3669 9695 3669 9702 3670 9703 3668 9706
3666 9706 3664 9705 3661 9705 3660 9704
3652 9729 3668 9740 3688 9709
TIME...MOT...LOC 2139Z 239DEG 17KT 3664 9727
ZwinkLocal storm report, Jun 18, 6:04 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL BLACKWELL 36.80N 97.28W
06/18/2019 E1.00 INCH KAY OK LAW ENFORCEMENT
&&
BRBSpecial weather statement, Jun 18, 8:16 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 816 PM CDT Tue Jun 18 2019 OKZ009-010-015-190145- Woodward OK-Dewey OK-Ellis OK- 816 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward... northwestern Dewey and east central Ellis Counties Until 845 PM CDT... AT 814 PM CDT, a strong thunderstorm was located near Harmon, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Vici, Sharon, Mutual and Harmon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3614 9958 3625 9959 3635 9916 3613 9916 TIME...MOT...LOC 0114Z 257DEG 15KT 3618 9955 BRB
Special weather statement, Jun 18, 8:45 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 845 PM CDT Tue Jun 18 2019 OKZ010-190215- Woodward OK- 845 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woodward County Until 915 PM CDT... AT 844 PM CDT, a strong thunderstorm was located near Sharon, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Sharon and Quinlan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3627 9896 3623 9932 3635 9937 3651 9896 TIME...MOT...LOC 0144Z 253DEG 20KT 3629 9929 BRB
Special weather statement, Jun 18, 9:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 930 PM CDT Tue Jun 18 2019 OKZ010-190300- Woodward OK- 930 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR Woodward County Until 1000 PM CDT... AT 927 PM CDT, a strong thunderstorm was located 5 miles north of Sharon, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Woodward, Mooreland and Sharon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3626 9940 3641 9941 3651 9910 3624 9905 TIME...MOT...LOC 0227Z 261DEG 13KT 3635 9933 BRB
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:16 PM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jun 18, 8:45 PM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jun 18, 9:30 PM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jun 18, 9:50 PM CDT | Special Weather Statement | OUN | Woodward | 25 min |
| Jun 18, 10:06 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 39 min |
| Jun 18, 10:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 42 min |
| Jun 18, 10:20 PM CDT | Special Weather Statement | OUN | Dewey | 25 min |
| Jun 18, 10:21 PM CDT | Special Weather Statement | OUN | Kingfisher | 24 min |
| Jun 18, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 47 min |
| Jun 18, 10:35 PM CDT | Special Weather Statement | OUN | Beckham, Custer | 25 min |
| Jun 18, 10:37 PM CDT | Special Weather Statement | OUN | Alfalfa | 38 min |
| Jun 18, 10:49 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Roger Mills, Washita | 41 min |
| Jun 18, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 48 min |
| Jun 18, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 53 min |
| Jun 18, 11:10 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Kingfisher | 35 min |
| Jun 18, 11:25 PM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Jun 18, 11:30 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 18, 11:33 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 42 min |
| Jun 18, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 51 min |
| Jun 18, 11:46 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jun 18, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Greer, Jackson, Kiowa, Tillman | 51 min |
| Jun 18, 11:56 PM CDT | Special Weather Statement | OUN | Washita | 34 min |
| Jun 19, 12:04 AM CDT | Special Weather Statement | OUN | Logan | 26 min |
| Jun 19, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 47 min |
| Jun 19, 12:15 AM CDT | Special Weather Statement | OUN | Caddo, Canadian | 30 min |
| Jun 19, 12:22 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield | 23 min |
| Jun 19, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Jackson, Kiowa, Tillman | 46 min |
| Jun 19, 12:32 AM CDT | Special Weather Statement | OUN | Oklahoma | 28 min |
| Jun 19, 12:43 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Grant, Woods | 32 min |
| Jun 19, 12:45 AM CDT | Special Weather Statement | OUN | Garvin | 45 min |
| Jun 19, 12:53 AM CDT | Special Weather Statement | OUN | Stephens | 52 min |
| Jun 19, 12:56 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 34 min |
| Jun 19, 1:01 AM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| Jun 19, 1:04 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, McClain, Oklahoma and 1 more | 56 min |
| Jun 19, 1:05 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 115 min |
| Jun 19, 1:11 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Garvin, Grady, Jefferson, Stephens | 49 min |
| Jun 19, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, McClain, Murray, Pontotoc | 40 min |
| Jun 19, 1:47 AM CDT | Special Weather Statement | OUN | McClain, Pottawatomie, Seminole | 58 min |
| Jun 19, 1:51 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 24 min |
| Jun 19, 2:11 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Garvin, Hughes, Johnston, McClain and 4 more | 64 min |
| Jun 19, 2:14 AM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 31 min |
| Jun 19, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pottawatomie, Seminole | 64 min |
| Jun 19, 2:30 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 75 min |
| Jun 19, 3:11 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 27 min |
| Jun 19, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 33 min |
| Jun 19, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.